MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A

INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A
Catalog Number INS8401
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that while the nurse was performing external ventricular drainage bag change, the leur lock on the accudrain with anti-reflux valve (ins8401) broke above the bag connection site.No patient injury or significant delay to treatment has been reported.There is indication that medical/surgical intervention was required.Additional information has been requested.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The accudrain with anti-reflux valve (ins8401) was returned for evaluation: device history record (dhr) - the device history record (dhr) was reviewed and no anomaly was observed that could be related to the reported condition.Failure analysis - the unit was visually inspected, and it was observed that the male luer lock that connects the large-bore stopcock to the 75cc burette was broken.Also, it was observed that a needleless port was attached to the patient-line stopcock.The stopcock had stress marks which is evidence of overtightening of the component.Therefore, the complaint is considered confirmed root cause - as per complaint evaluation, it is understood that the unit had been in use and that the ¿leur lock broke above bag connection site¿ when the drain bag was being changed/replaced.A possible root cause for the male luer lock breakage could be related to stressing the connection during drainbag changes.The luer to loosen the drainbag should be reached from the front of the stopcock and not from behind (between the backplate and the stopcock) since this would force the assembly forward.It was also observed that there was a needleless port attached to the patient-line stopcock and evidence of overtightening stress marks were observed at the stopcock connection.Therefore, a probable cause for the breakage could be related to product handling.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Two (2) units of accudrain with anti-reflux valve (ins8401) was returned for evaluation: device history record (dhr) - the dhr was reviewed and no anomalies were observed that could be related to the reported condition.Failure analysis: two (2) units returned, but only one (1) was originally documented.The lot number on both units were found to be 7380727 as reported in follow-up mdr #1.Unit #1 - the unit was visually inspected, and it was observed that the male luer lock that connects the large-bore stopcock to the 75cc burette was broken.Also, it was observed that a needleless port (non-integra) was attached to the patient-line stopcock.The stopcock had stress marks which is evidence of overtightening of the component.The luer lock that attaches to the drain bag was also revised: it was present and was tested by disconnecting and reconnecting the drain bag and the luer worked appropriately.Unit #2 - the unit was visually inspected, and it was observed that the luer lock that attaches the burette¿s large-bore stopcock to the drain bag was missing.No other defect was observed.It was noticed that a non-integra line-level and a needleless injection/sampling port were connected to the device.Therefore, the complaint is considered confirmed for broken device.Root cause: as per complaint evaluation, it is understood that the unit had been in use and that the ¿leur lock broke above bag connection site¿ when the drain bag was being changed/replaced.A possible root cause for the male luer lock breakage could be related to stressing the connection during drain bag changes.It was also observed that there was a needleless port attached to the patient-line stopcock and evidence of overtightening stress marks were observed at the stopcock connection.Unit #2 was broken in a different manner than unit #1, it was missing the luer lock that attaches the burette¿s large-bore stopcock to the drain bag.This most likely broke during drain bag change as described in the complaint report.This could be related to a stopcock/luer supplier defect, but based on the condition of unit #1, it could also be related to overtightening of the plastic luer lock.The observed breakages are of a different nature and thus do not lead to the conclusion that there is a product problem, also there was evidence of overtightening connections; hence, the most probable cause seems to be related to product handling.

Brand Name
ACCUDRAIN WITH ANTI-REFLUX VALVE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20452088
Report Number2648988-2024-00039
Device Sequence Number18296798
Product Code JXG
UDI-Device Identifier10381780023883
UDI-Public10381780023883
Combination Product (Y/N)N
PMA/510(K) Number
K042825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberINS8401
Device Lot Number7380727
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer11/14/2024
12/09/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/02/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown